sulfasalezine

Options
olive999
olive999 Member Posts: 3
edited 1. Mar 2016, 09:40 in Living with Arthritis archive
Good Morning All

I have just joined and would be interested to hear from anyone on sulfasalazine, particularly if you wear soft contact lenses. This drug has been suggested by my nurse but i am anxious about the side effects ie urine, skin and contact lenses changing colour. Any feedback from those of you taking sulfasalazine would be most welcome. Thank you .

Comments

  • [Deleted User]
    [Deleted User] Posts: 3,635
    edited 30. Nov -1, 00:00
    Options
    Hello
    Welcome to the Forums, I am sure you will find support, advice, light relief and friendship here.
    I am one of the moderation team, we all have one or more "arthritis hanger ons" or look after family member with the same.
    If you need help with the technicallities of the forum just get in touch via a personal message.
    Best wishes
    CK Mod.
  • dibdab
    dibdab Member Posts: 1,498
    edited 30. Nov -1, 00:00
    Options
    Hi Olive,

    Sorry that you've had to find us, but welcome aboard!!

    I have RA and have taken sulphasalazine for several years, I currently take it in combination with Plaquinel and methotrexate. I really haven't had and substantial side effects, though it does make me feel a bit queasy. I do have very yellow urine :shock: , but no effect on the skin. I don't wear contact lens so can't comment on this aspect, sorry.

    I'm sure that there will be others along who have contact lens and can share their experiences.

    Deb
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    Hello, it's nice to meet you but I am sorry you have had to find us. I began sulph back in 2002, it's done nothing for me arthritically but it does help to keep my skin clear of psoriasis (I have PsA).

    My urine is definitely darker despite the amount of water I drink, and I know there is a chance that soft contact lenses may be affected but that is not guaranteed. I am now fourteen years and have developed tinnitus ( one of the listed side-effects) but that only bothers me at night. I bruised a great deal when I first began it, again another common side effect, and still bruise easily but I am also on injected meth and humira so that may have something to do with it too.

    I wish you well and I hope it helps. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    Hi there Olive. I've never used sulph but I've been on these forums long enough to learn that orange urine is a common side effect so it stands to reason that orange tears would also result. This would, presumably, stain contact lenses though maybe you'd be OK with the ones you change daily. Your local pharmacist is a great source of info on these things. Why not ask there?
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • olive999
    olive999 Member Posts: 3
    edited 30. Nov -1, 00:00
    Options
    Thank you all for your kind words and advice, it's such a big decision deciding which drugs to take and what side effects you are willing or able to tolerate . I will bear in mind others experiences and get some more information . Many thanks Olive x
  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    I quite agree about the scariness of choosing one unappealing med over others but do remember that side effects are only potential. Not everyone gets them. I hope things go well for you.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • theresak
    theresak Member Posts: 1,998
    edited 30. Nov -1, 00:00
    Options
    I was on sulphasalazine for a time, and apart from the Orange coloured urine I had no side-effects. All the DMARDs bring a raft of possible side effects, but the key word is possible, so if you have to take it you may well be fine.